MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TURNPIKE LP 135CM; CATHETER

VASCULAR SOLUTIONS LLC TURNPIKE LP 135CM; CATHETER
Catalog Number 5638
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
Dr.Was attempting to cross a tight lad lesion during atherectomy.He attempted crossing with a balloon and tpk lp 135.When trying to remove the turnpike, the tip broke off in the patient.They tried using pronto to suck it out- unsuccessfully.As of now, they have consulted with the surgeons and have decided to leave it in the patient for now.Patient is still in icu.They are ok as per cath lab manager.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).No returned product evaluation could be completed as there was no product returned for this complaint.The customer shared picture was reviewed which identified distal tip material of approximately 3mm was missing.Liner at the distal end was exposed.A video of the angiogram was shared.Tip material was observed to be lodged in the vessel.A dhr review was completed for lot 73m2200340.No issues or nonconformities noted.Case details were reviewed.Customer stated," dr.Was attempting to cross a tight lad lesion.He used rota blade for atherectomy.Then attempted crossing with a balloon and tpk lp 135.When trying to remove the turnpike, the tip broke off in the patient.They tried using pronto to suck it out- unsuccessfully.As of now, they have consulted with the surgeons and have decided to leave it in the patient for now.Patient is still in icu and ok per him''.As per the additional information received, the turnpike tip was trapped mid lad lesion.The tip was left in the lesion.The tip could not be retrieved.Procedure was aborted and open-heart cabg was performed.Patient condition is stable.It is likely that the tip was damaged when operated against re sistance against a calcified lesion.The ifu along with the product states the following warning and precaution: never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by f luoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.Exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage, bending, or kinking.Do not rotate the catheter more than two (2) consecutive 360 rotations in either direction if the distal tip is not also rotating and advancing, as it may result in separation of the catheter, damage to the catheter, or vessel injury.Excessive rotation with the tip stuck could lead to tip material separation.A manufacturing record review was completed and no related nonconformances were found.Based on the information, the most likely root cause of the issue is operational context and/or unintended use error.The der process will continue to monitor for any similar events.

Brand Name
TURNPIKE LP 135CM
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18524282
Report Number2134812-2024-00001
Device Sequence Number12793449
Product Code DQY
UDI-Device Identifier10841156100681
UDI-Public10841156100681
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K191560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2024
Device Catalogue Number5638
Device Lot Number73M2200340
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2023
Supplement Date Received by Manufacturer12/22/2023
Initial Report FDA Received Date01/17/2024
Supplement Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown